Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 267, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 11, 2016, 11:34 PM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 11:34 PM CDT (04:34 UTC)
- Expired
- May 12, 2016, 12:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 66 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 10:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted.
902
WUUS54 KOUN 120434
SVROUN
OKC081-125-133-120500-
/O.NEW.KOUN.SV.W.0267.160512T0434Z-160512T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL MIDNIGHT CDT
* AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRAGUE...
MOVING EAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PRAGUE AND CENTERVIEW.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 211 AND 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3539 9654 3541 9654 3544 9657 3542 9662
3541 9661 3540 9656 3539 9656 3542 9678
3554 9681 3559 9662 3543 9662 3546 9654
3543 9651 3543 9649 3546 9648 3546 9646
3545 9644 3538 9644
TIME...MOT...LOC 0434Z 262DEG 10KT 3547 9670
HAIL...1.25IN
WIND...<50MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:22 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 11, 9:22 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 922 PM CDT WED MAY 11 2016 .DISCUSSION... pops were increased a bit northward across central oklahoma where thunderstorms are expected tonight along and north of a surface cold front. these may produce large hail as they drift slowly south and east through the early morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 58 76 53 / 20 60 20 0 Hobart OK 82 58 77 53 / 10 60 40 0 Wichita Falls TX 87 60 77 56 / 40 80 50 10 Gage OK 77 53 77 52 / 10 30 10 0 Ponca City OK 80 55 77 53 / 20 20 10 0 Durant OK 85 65 76 57 / 30 80 50 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 09/23
Hazardous weather outlook, May 11, 8:39 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 839 PM CDT WED MAY 11 2016 OKZ004>048-050>052-TXZ083>090-130145- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 839 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS SOUTH OF A LINE EXTENDING FROM CROWELL AND VERNON TEXAS...TO OKLAHOMA CITY AND CHANDLER IN OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA AND EXTENDS FROM ELK CITY...TO EL RENO...AND STILLWATER IN OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORM DEVELOPMENT WILL BE AFTER 9 PM AND CONTINUE THROUGH 3 AM. IMPACTS... DAMAGING HAIL UP TO TENNIS BALL SIZE IN DIAMETER WILL BE POSSIBLE ALONG WITH DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THE TORNADO POTENTIAL IS VERY LOW. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP WITH APPROACH OF AN UPPER LEVEL WAVE THIS EVENING. THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A COLD FRONT THAT IS LOCATED NEAR THE INTERSTATE-44 CORRIDOR. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY NIGHT AND CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES AND MOVES INTO THE REGION. A THIRD ROUND OF THUNDERSTORMS MAY DEVELOP EARLY NEXT WEEK... MONDAY INTO TUESDAY... AS A STRONGER SYSTEM APPROACHES THE REGION. ORGANIZED STORMS MAY FORM ON A FRONTAL BOUNDARY LEADING TO A CHANCE OF STRONG TO SEVERE STORMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/11/MAHALE
In the hours before
Local storm report, May 11, 10:42 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 2 E COMANCHE 34.37N 97.93W
05/11/2016 E1.75 INCH STEPHENS OK BROADCAST MEDIA
RELAYED FROM KSWO-TV.
&&
MAHALELocal storm report, May 11, 10:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 5 ESE DUNCAN 34.47N 97.88W
05/11/2016 E1.75 INCH STEPHENS OK BROADCAST MEDIA
RELAYED FROM KSWO-TV.
&&
MAHALELocal storm report, May 11, 10:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL ADDINGTON 34.24N 97.97W
05/11/2016 E1.50 INCH JEFFERSON OK STORM CHASER
&&
MAHALELocal storm report, May 11, 10:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1058 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 4 E COMANCHE 34.37N 97.90W
05/11/2016 E2.00 INCH STEPHENS OK BROADCAST MEDIA
RELAYED BY KSWO-TV.
&&
MAHALESpecial weather statement, May 11, 10:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1058 PM CDT WED MAY 11 2016
OKZ028-029-120430-
MCCLAIN OK-CLEVELAND OK-
1058 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCLAIN AND
SOUTHEASTERN CLEVELAND COUNTIES UNTIL 1130 PM CDT...
AT 1055 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRINER...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3485 9751 3486 9754 3499 9766 3520 9735
3508 9714 3506 9714
TIME...MOT...LOC 0355Z 231DEG 33KT 3497 9753
WRSpecial weather statement, May 11, 10:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1058 PM CDT WED MAY 11 2016 OKZ026-030-031-120430- POTTAWATOMIE OK-LINCOLN OK-SEMINOLE OK- 1058 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE... SOUTHEASTERN LINCOLN AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 1130 PM CDT... AT 1057 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF PRAGUE...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3535 9677 3549 9691 3576 9662 3543 9662 TIME...MOT...LOC 0357Z 230DEG 33KT 3547 9678 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:10 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 11, 10:16 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 44 min |
| May 11, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 29 min |
| May 11, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 49 min |
| May 11, 10:58 PM CDT | Special Weather Statement | OUN | McClain | 32 min |
| May 11, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 44 min |
| May 11, 11:36 PM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| May 11, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 35 min |
| May 11, 11:57 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie | 3 hr |
| May 11, 11:58 PM CDT | Special Weather Statement | OUN | Beckham | 32 min |
| May 12, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie, Seminole | 48 min |
| May 12, 12:19 AM CDT | Special Weather Statement | OUN | Noble | 26 min |
| May 12, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 51 min |
| May 12, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 42 min |
| May 12, 12:37 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 38 min |
| May 12, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 49 min |
| May 12, 1:11 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa | 49 min |
| May 12, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 47 min |
| May 12, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 47 min |
| May 12, 1:47 AM CDT | Areal Flood Advisory | OUN | Garvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 118 min |
| May 12, 1:52 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 24 min |
| May 12, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa | 47 min |
| May 12, 2:07 AM CDT | Special Weather Statement | OUN | Lincoln | 23 min |
| May 12, 2:18 AM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
| May 12, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc | 51 min |
| May 12, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Tillman | 38 min |
| May 12, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 33 min |
| May 12, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 47 min |
| May 12, 3:32 AM CDT | Special Weather Statement | OUN | Atoka, Coal | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.